Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

198 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Why have I got lot of pimples after taking pills for regularization of periods ?

I didn t get my menstruation for 5 months.So I consulted a gynecologist .She gave me pills to take for 6 months.Then my menstruation became regular.But I got lot of pimples in the face.After the pills,now again my menses is irregular and still I get pimples.Before taking the pills my face was very clear.Please advice me.I am nineteen years old now.
Fri, 6 Jan 2012
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,  
  User's Response
's  Response
i advice you to get usg of pelvis to rule out pcod,thyroid profile.....as harmonal imbalance is common in this age
Dermatologist Dr. Gaurav Patel's  Response
hi
pills contain hormones,so if u are taking it will alter ur body hormone level.
acne sometimes side effect of the pills.
in ur hormonal acne is common.
better to consult dermatologist.
u need to apply clindamycin or benzyl gel
use good facial cleanser.
I find this answer helpful
Dermatologist Dr. Bharat Chawda's  Response
Hi!
Welcome To HealthcareMagic forum,

I think you should go for proper hormonal check up like serum testosteron,LH/FSH ,DHEA-S ,Prolactin, serum insulin etc,along with a lower abdomen ultrasound .This would tell you about your hormone status. This could be one reason for your pimples and irregular periods.The pills which yo had taken must have been oral contraceptive pills.
pimples are multifactorial ,and therefore one has to find the exact cause of it.
It can be because of wrong use of soaps to moisturizers or any fairness creams which one is using , to hormonal disturbances if anybody has(esp in females).So,a complete work up is necessary in all patients.Also one should remember that its not a short course treatment,but a matter of say 6 months or so if pimples are sever .

Firstly I would advise you to stop all cosmetic creams if you are using on face.
Also look for other features of hormonal imbalance in body like weight gain,irregular periods,facial hair & scalp hair loss.If you have any of these then get a hormonal profile done as written above.In such cases conventional treatment for acne would not work,and one needs hormonal tablets to cure acne(like OCP).
Most common hormonal disturbance is seen in PCOD cases.
If there is no hormonal disturbance then the best medicine would be oral retinoids .Its a wonderful medicine provided patient takes all the precaution mentioned with the tablet. It has to be taken strictly under dermatologists supervision.
Topical you can use anti acne creams and anti acne soaps.

Avoid use of moisturizers .

I hope this answers your query ,if you have any further questions you can write back to us.

regards,
Dr.chawda


I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I am 26 years old female. I have problem with period 3 years ago. I got very irregular period and got a lot pimples. So i took birth control pill for 3 months with approval from doctors. I got a bit regular period after that but some months later, it miss again. my previous body wight is jut 130 lb. After taking those pills, i gained weight a lot now almost 170 lb. And my period is still missing. Last month,I did pelvic scan, hormone and other necessary medical checkup. Everything is normal. No PCOS. Can you please advise me what shall i do? (i tried 10 days pill that will create fake period twice. the first one is successful. Second one is not successful). I am not happy about my current no period condition. Kindly please help me. Thanks

doctor1 MD

i take a unwanted 72 contaseptive pill after sex withen 72 h sir,i had sex on19 june,but since we were not sure i took unwanted 72 within 1 hour.i got periods after 7 days for 2-3 days. n today its 20 august,i stil have not got my regular periods.wat may be d reason??? i m 23 wid hypothyroid

doctor1 MD

I GOT MY PERIOD AT 6 MAY I asked about How can I make my periods regular so they told I should calculate 16 days after the first day of my period so I started t Taking pills twice a day for 10 days I stopped taking pills in 31 and now we are 5 june and I didnt get my period yet why can u help me plz ????

Recent questions on  Acneiform eruptions

doctor1 MD

I was on Yasmin birth control for about 16 years and decided to stop taking it a couple of months ago. This is actually the third time I've stopped over the years because each time I do, I get a bumpy rash behind my ears, on the side of my neck, and on my forehead. It doesn't appear as normal acne does and progressively gets worse and itches. Why would this be happening each time I stop?

doctor1 MD

Hi, I have been using otocomb ointment on some acne sores on my face now for about 4 years. It ususally clears them up in a couple of days and I just use this every 2nd night on the spots only. But I think it is causing some pigmentation problems on my face now. Could this be the cause of it? Thanks

doctor1 MD

I used to get red rashes on the face when I consulted a dermatologist she proscribed hhzole .. everything went away but when I discontinued to use, they reappear.. So I continued to use it for almost 2 years after which I realised it was wrong so I stopped. Its been over a year now. Now I m starting to get those reaches again with big acne. I m worried my skin is getting worse . please help

doctor1 MD

Hi there, I started taking birth control May 2012 and I stopped taking in November 2013. In March 2013 I noticed a lump above my right breast. In July 2013 I had it removed for precautionary measures. I decided in November 2013 that I would stop taking it. This year, starting in February till now, I have had many issues with acne/cystic acne around my mouth/jawline. I am debating to go back on the pill to help with this acne, however, I do not want to get another lump (in case that was what caused the first one). Please advise.

doctor1 MD

My face has broke out looks a little like pimples . My scalpe is very dry and itches.

doctor1 MD

What does Anthralin do for Alopecia Barbae. I have Barbae on 3spots each 1 X 0.5 inch. happened all within 2 months. I tried Kenalog, and topical steroid cream, not much difference i see. it s been only 1 injection and 1 month of topical steroid...

doctor1 MD

I use olay total effects cleanser, day cream and night cream regularly. Very often painfull red bumps and itching are developing on my face. Please suggest a solution. I am presently 36 years old.